Thyroid UK
90,594 members104,971 posts

Overwieght

Can being 5 stone overweight interfere with t3 getting into cells and make you feel ill .I am still looking for cause of me feeling like death for past 4 years after 16 years of thyroxine.All bloods optimal except for Vit d ,taking supplements for that.Adrenals good,iron 12,ferritin 69 vit D 35.I am slowly weaning off t3 only back onto thyroxine as although t3 has helped a little still feel this feeling of whole body metabolism gone haywire ,feel this way all day every day.Feel worse after 3 days of cutting t3 to 10 MCG and thyroxine 75 MCG,hopefully this will improve .

Have

3 Replies
oldestnewest

If you think that T3 helped a little, why are you cutting back? No wonder you feel worse! Did you give each incremental rise in dose of T3 a few weeks to judge the effects?

Being overweight because of hypo can in turn cause further difficulty. Here is a site with good overview articles which discuss the associated problems. Click on 'Topics' and read through them. Take your time, they're quite detailed.

nahypothyroidism.org/

You also need to keep paying attention to your D3 levels to feel better.

Reply

Thanks Hill women,I was on t3 only for 2 years,it did help a little ,but did not help as still felt awful,so I would rather take one type of medication .Still taking 10 of t3 at present and may stop it.Thanks for links.

Reply

The big plus when taking Levo only and experiencing problems is that you can tell whether your conversion of the T4 to the T3 is good or not. Once taking T3 then you can't as then the only accurate results is T3 as T4 an fall so you can't make a comparison. So have you any recent readings on T4 only? If you do have problems converting then you need to have Vit D, B12, folate and ferritin tested and supplement to get these optimal then keep a maintenance dose to keep them there. I solved my bad conversation that way though it can take time depending how low your levels are. Mine took 5 months but then I was able to transfer to NDT without any problems and been pretty stable since. If you don't address the problem then try to change medication you can be more likely to get problems.

2 likes
Reply

You may also like...